Edvina E. Pîrvu1, Cristina E. Cocioabă1
- 1Medical Oncology Department, Colțea Clinical Hospital, Bucharest, Romania
Corresponding author: Edvina E. Pîrvu , Email: email@example.com
Published: Volume II, Issue 2, December 2022, 59-65, , , - DOI: 10.53011/JMRO.2022.02.09
Nivolumab, a fully human immunoglobulin G4 (IgG4) monoclonal antibody PD-1 immune checkpoint inhibitor and other immune checkpoint inhibitors are used to promote activation of anti-tumor immuno response in the fight against cancer. Recently published case reports raised awareness on a particular adverse effect of immunothrapy: reactivation of latent Mycobacterium tuberculosis infection. This case report describes a 67-year old Caucasian male who presented with concomitant tuberculosis infection of the pleura and pericardium with nivolumab therapy for non-small cell lung cancer. He received antituberculous treatment, with favorable evolution. With no available guidelines for the management of tuberculosis during PD-1/PD-L1 blockade, a high index of suspicion should exist when the evolution of the patient takes an unexpected turn. This approach should be applied especially in countries with a high incidence of tuberculosis.